New Mexico, 2004Flash Flood in New Mexico, July 10, 2004
July 10, 2004 · NWS MAF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jul 10, 12:23 PM MST, 7 hours 37 minutes earlier.
Area forecast discussion, Jul 10, 12:23 PM MST, 7 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
223 PM CDT SAT JUL 10 2004
.SHORT TERM...
AT 18Z...AREA RADARS SHOWED CONVECTION DEVELOPING OVR THE
SACRAMENTOS FOR A LIKELY REPEAT OF YESTERDAY/S WX. LATEST GOES
SOUNDINGS SHOW CAP HAS ERODED THERE...AND CAPES AT KCNM APPROACHING
2300 J/KG. EXPECT CURRENT CONVECTION TO DEVELOP NEWD ALONG AN
ETA-PROGGED PBL THETA-E AXIS INTO THE NW ZONES IN A COUPLE OF HRS.
MPE ESTIMATES FM YESTERDAY/S CONVECTION INDICATE THAT AS MUCH AS 1.8
IN. OF RAINFALL FELL IN NRN EDDY COUNTY...AND KMAF 12Z SOUNDING HAD
PWATS APPROACHING 1.3 IN. THUS...W/SATURATED SOILS...COULD SEE SOME
FLASH FLOODING SE NM THIS AFTERNOON/EVENING.
OTHERWISE...MODELS ADVECT SLIGHTLY LOWER PBL DEWPOINTS INTO THE AREA
BY 12Z SUN...SO DON/T EXPECT THE STRATUS TO BE QUITE AS THICK AS
THIS AM/S. THIS SHOULD ALSO ALLOW FOR OVERNIGHT LOWS A COUPLE OF
DEGREES COOLER THAN WHAT WAS OBSERVED THIS MORNING.
.LONG TERM...
NOT MUCH CHANGE TO THE PREVIOUS SET OF GRIDS. TUTT LOW AND AN
ASSOCIATED WEAK SURFACE TROUGH CURRENTLY OVER THE WESTERN GULF OF
MEXICO WILL TRANSLATE INLAND OVERNIGHT AND PASS TO THE SOUTH OF THE
CWFA MONDAY. LOWERING HEIGHTS AND AN INFLUX OF MOISTURE WILL INCREASE
PRECIPITATION CHANCES SUNDAY AND MONDAY FROM THE BIG BEND NORTH
ACROSS THE DAVIS AND GUADALUPE MOUNTAINS. TEMPERATURES WILL ALSO
FALL TO NEAR NORMAL READINGS MONDAY. BY TUESDAY...THE UPPER RIDGE
REASSERTS ITSELF OVER THE FOUR CORNERS...AND WITH WARMING
THICKNESSES...TEMPERATURES WILL WARM TO ABOVE NORMAL READINGS. THERE
SHOULD BE ENOUGH MOISTURE TRAPPED UNDER THE RIDGE TO INTERACT WITH
DAYTIME HEATING AND OROGRAPHY TO PRODUCE AT LEAST ISOLATED AFTERNOON
AND EVENING TSRA OVER THE MOUNTAINS THROUGH THE END OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 71 96 71 96 / 0 10 10 10
CARLSBAD NM 70 96 68 94 / 10 30 20 20
DRYDEN TX 74 93 71 92 / 0 30 20 30
FORT STOCKTON TX 72 94 70 91 / 0 20 20 30
GUADALUPE PASS TX 69 90 66 84 / 20 20 20 30
HOBBS NM 69 95 67 95 / 0 10 10 20
MARFA TX 59 86 60 82 / 10 20 20 30
MIDLAND INTL AIRPORT TX 71 95 70 95 / 0 10 10 10
ODESSA TX 71 96 70 94 / 0 10 10 10
WINK TX 75 103 72 97 / 0 20 10 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
NM...NONE.
&&
44/70
Hazardous weather outlook, Jul 10, 1:00 PM MST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
300 PM CDT SAT JUL 10 2004
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-111000-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
300 PM CDT (200 PM MDT) SAT JUL 10 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.
.DAY ONE...TONIGHT
THERE WILL BE AN ISOLATED TO SLIGHT CHANCE OF THUNDERSTORMS
DEVELOPING THIS EVENING...MAINLY WEST OF A CANDELARIA...TO KENT...
TO CARLSBAD...TO TATUM LINE. ONE OR TWO OF THESE STORMS MAY BECOME
SEVERE AND PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL.
IN ADDITION...THUNDERSTORMS WILL BE SLOW MOVING AND WILL HAVE THE
POTENTIAL TO PRODUCE VERY HEAVY RAINFALL. THIS WILL INCREASE THE
THREAT OF LOCALIZED FLOODING...ESPECIALLY IN AREAS THAT RECEIVED
RAINFALL YESTERDAY. FREQUENT LIGHTNING WILL ALSO ACCOMPANY THE
STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
&&
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND
STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND
CAN BE FOUND ON THE INTERNET AT http://www.srh.noaa.gov/maf.
44
In the hours before
Local storm report, Jul 10, 7:01 PM MST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
901 PM CDT SAT JUL 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 2 W FORT DAVIS 30.59N 103.93W
07/10/2004 0.75 INCH JEFF DAVIS TX CO-OP OBSERVER
0513 PM HEAVY RAIN 1 W FORT DAVIS 30.59N 103.92W
07/10/2004 3.00 INCH JEFF DAVIS TX FIRE DEPT/RESCUE
ROCK SLIDE 1 MILE WEST OF FORT DAVIS ON STATE HIGHWAY 118
CAUSED BY HEAVY RAINFALL.
&&Flash Flood, Eddy
- When
- July 10, 8:00 PM MST to 9:30 PM MST
- Where
- Eddy County, 12 mi SSW of Queen
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.472, -104.304 (the zone’s center; the record gives no point)
Strong thunderstorms produced very heavy rainfall over southern Eddy County during the evening of the 10th. Local law enforcement officials reported flash flooding that resulted in high water flowing over several roadways. Portions of County Road 418 were inundated by flood waters south of Queen. Rural roads also were flooded on Washington Ranch in the same area. Dark Canyon Road was covered by at least a half foot of flowing water just west of Highway 62/180 southwest of Carlsbad.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Tennessee, July 10, 20041 death · 1 event
- Lightning Strike in Tennessee, July 10, 2004$250,000 · 1 event
- Heat in Missouri, July 10 to 13, 20044 injured · 11 events
- Tornado and Damaging Wind in Minnesota, July 10, 2004$15,000 · F1 · 2 events
- Flash Flood and Damaging Winds in North Carolina, July 10, 2004$36,000 · 50 kt wind · 6 events
- Flood and Damaging Winds in Ohio, July 10, 2004$25,000 · 50 kt wind · 8 events
- Lightning Strike in Texas, July 10, 20043 injured · 1 event
- Flash Flooding and Hail in Nebraska, July 10 to 11, 2004$22,000 · 0.75 in hail · 3 events
- Damaging Wind in Tennessee, July 10, 20042 injured · 1 event
- Hail and Damaging Winds in Virginia, July 10, 200465 kt wind · 10 events
- Damaging Wind in Tennessee, July 10, 2004$15,000 · 65 kt wind · 1 event
- Flash Flood in Kentucky, July 10, 20041 injured · $5,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413563.